Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kidney stones
Nov 19, 2008

Hi I take norvir, reyataz 300, ziagen and retrovir. My problem is that I have had kidney stones 2x in the past 6 mos. Does the meds or hiv cause kidney stones.

Response from Dr. Henry

Kidney stones occur fairly commonly in the general population with some genetic tendencies within families. Examination of general health and kidney status and of a stone for calcium, urate, or atazanavir is recommended (Reyataz or atazanavir can cause kidney stones is small % of patients). In my experience I have seen 2 patients develop stones likely due to atazanavir (out of many hundreds on the drug)which did not recur when atazanavir was switched to an alternative drug. KH



Previous
itching feet
Next
Frequent urination after atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement